Alert archive / North Dakota / Wind Chill Watches in 2021

Wind Chill Watch 1, NWS Bismarck, ND

February 4, 202124 counties in North Dakota

NWS Bismarck, ND issued this wind chill watch at Feb 4, 2021, 3:50 AM CST for 24 counties in North Dakota. It took effect at Feb 5, 2021, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 4, 2021, 3:50 AM CST (09:50 UTC)
In effect from
Feb 5, 2021, 6:00 PM CST
Expired
Feb 5, 2021, 3:14 AM CST
In force
Issued by
NWS Bismarck, ND
All 24 counties

Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 88 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2021-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2021-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -156 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-156 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

985 
WWUS43 KBIS 040950
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
350 AM CST Thu Feb 4 2021

NDZ001>003-009>011-017-041500-
/O.CON.KBIS.WC.Y.0004.000000T0000Z-210204T1500Z/
Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Williston, 
New Town, Stanley, Parshall, Minot, and Watford City
350 AM CST Thu Feb 4 2021 /250 AM MST Thu Feb 4 2021/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ THIS MORNING...

* WHAT...Very cold wind chills as low as 30 below zero.

* WHERE...Portions of north central and northwest North Dakota,
  including Minot, Williston, Crosby, and Watford City. This also
  includes the Tribal Lands of the MHA Nation.

* WHEN...Until 9 AM CST /8 AM MST/ this morning.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

* ADDITIONAL DETAILS...Dangerously cold wind chills as low as 50
  below zero will be possible during the overnight and evening 
  hours Friday night through Monday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

NDZ004-005-012-013-023-025-041800-
/O.NEW.KBIS.WC.A.0001.210206T0000Z-210208T1800Z/
Bottineau-Rolette-McHenry-Pierce-Wells-Foster-
Including the cities of Bottineau, Rolla, Dunseith, Rolette, 
Shell Valley, St. John, Velva, Towner, Drake, Rugby, Harvey, 
Fessenden, and Carrington
350 AM CST Thu Feb 4 2021

...WIND CHILL WATCH IN EFFECT FROM FRIDAY EVENING THROUGH MONDAY
MORNING...

* WHAT...Dangerously cold wind chills as low as 50 below zero 
  possible.

* WHERE...Bottineau, Rolette, McHenry, Pierce, Wells, and Foster
  Counties. This includes the Tribal Lands of the Turtle Mountain
  Chippewa Nation.

* WHEN...From Friday evening through Monday morning.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

* ADDITIONAL DETAILS...The coldest wind chills are expected during
  the overnight and morning hours. Wind chills may improve to 25
  below during the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

Hollan
6 follow-up statements
078 
WWUS43 KBIS 041253
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
653 AM CST Thu Feb 4 2021

NDZ001>003-009>011-017-041500-
/O.CON.KBIS.WC.Y.0004.000000T0000Z-210204T1500Z/
Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Williston, 
New Town, Stanley, Parshall, Minot, and Watford City
653 AM CST Thu Feb 4 2021 /553 AM MST Thu Feb 4 2021/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ THIS MORNING...

* WHAT...Very cold wind chills as low as 30 below zero.

* WHERE...Portions of north central and northwest North Dakota, 
  including Minot, Williston, Crosby, and Watford City. This 
  also includes the Tribal Lands of the MHA Nation.

* WHEN...Until 9 AM CST /8 AM MST/ this morning.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

* ADDITIONAL DETAILS...Dangerously cold wind chills as low as 50 
  below zero will be possible during the overnight and evening 
  hours Friday night through Monday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

&&

$$

NDZ004-005-012-013-023-025-042100-
/O.CON.KBIS.WC.A.0001.210206T0000Z-210208T1800Z/
Bottineau-Rolette-McHenry-Pierce-Wells-Foster-
Including the cities of Bottineau, Rolla, Dunseith, Rolette, 
Shell Valley, St. John, Velva, Towner, Drake, Rugby, Harvey, 
Fessenden, and Carrington
653 AM CST Thu Feb 4 2021

...WIND CHILL WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
MONDAY MORNING...

* WHAT...Dangerously cold wind chills as low as 50 below zero 
  possible.

* WHERE...Bottineau, Rolette, McHenry, Pierce, Wells, and Foster 
  Counties. This includes the Tribal Lands of the Turtle 
  Mountain Chippewa Nation.

* WHEN...From Friday evening through Monday morning.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

* ADDITIONAL DETAILS...The coldest wind chills are expected 
  during the overnight and morning hours. Wind chills may 
  improve to 25 below during the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

Hollan
388 
WWUS43 KBIS 041453
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
853 AM CST Thu Feb 4 2021

NDZ001>003-009>011-042300-
/O.CAN.KBIS.WC.Y.0004.000000T0000Z-210204T1500Z/
/O.EXA.KBIS.WC.A.0001.210206T0000Z-210208T1800Z/
Divide-Burke-Renville-Williams-Mountrail-Ward-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Williston, 
New Town, Stanley, Parshall, and Minot
853 AM CST Thu Feb 4 2021

...WIND CHILL WATCH IN EFFECT FROM FRIDAY EVENING THROUGH MONDAY
MORNING...

* WHAT...Dangerously cold wind chills possible. Wind chills as 
  low as 45 below zero.

* WHERE...Portions of north central and northwest North Dakota. 
  This includes the Tribal Lands of the MHA Nation.

* WHEN...From Friday evening through Monday morning.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

* ADDITIONAL DETAILS...The coldest wind chills are expected 
  during the overnight and morning hours. Wind chills may 
  improve to 25 below during the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

NDZ017-041600-
/O.CAN.KBIS.WC.Y.0004.000000T0000Z-210204T1500Z/
McKenzie-
Including the city of Watford City
853 AM CST Thu Feb 4 2021 /753 AM MST Thu Feb 4 2021/

...WIND CHILL ADVISORY IS CANCELLED...

Wind chills are no longer reaching advisory criteria.

$$

NDZ021-022-042300-
/O.EXA.KBIS.WC.A.0001.210206T0000Z-210208T1800Z/
McLean-Sheridan-
Including the cities of Garrison, Washburn, Underwood, Wilton, 
Turtle Lake, Mcclusky, and Goodrich
853 AM CST Thu Feb 4 2021

...WIND CHILL WATCH IN EFFECT FROM FRIDAY EVENING THROUGH MONDAY
MORNING...

* WHAT...Dangerously cold wind chills possible. Wind chills as low
  as 45 below zero.

* WHERE...McLean and Sheridan counties. This includes the Tribal 
  Lands of the MHA Nation.

* WHEN...From Friday evening through Monday morning.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

* ADDITIONAL DETAILS...The coldest wind chills are expected 
  during the overnight and morning hours. Wind chills may 
  improve to 25 below during the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

NDZ004-005-012-013-023-025-042300-
/O.CON.KBIS.WC.A.0001.210206T0000Z-210208T1800Z/
Bottineau-Rolette-McHenry-Pierce-Wells-Foster-
Including the cities of Bottineau, Rolla, Dunseith, Rolette, 
Shell Valley, St. John, Velva, Towner, Drake, Rugby, Harvey, 
Fessenden, and Carrington
853 AM CST Thu Feb 4 2021

...WIND CHILL WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
MONDAY MORNING...

* WHAT...Dangerously cold wind chills as low as 50 below zero 
  possible.

* WHERE...Bottineau, Rolette, McHenry, Pierce, Wells, and Foster 
  Counties. This includes the Tribal Lands of the Turtle 
  Mountain Chippewa Nation.

* WHEN...From Friday evening through Monday morning.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

* ADDITIONAL DETAILS...The coldest wind chills are expected during
  the overnight and morning hours. Wind chills may improve to
  around 30 below during the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$
735 
WWUS43 KBIS 041806
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
1206 PM CST Thu Feb 4 2021

NDZ001>005-009>013-021>023-025-050215-
/O.CON.KBIS.WC.A.0001.210206T0000Z-210208T1800Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McLean-Sheridan-Wells-Foster-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, 
Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, 
Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Garrison, 
Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, 
Harvey, Fessenden, and Carrington
1206 PM CST Thu Feb 4 2021

...WIND CHILL WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
MONDAY MORNING...

* WHAT...Life threatening wind chills possible. Wind chills as low
  as 50 below zero.

* WHERE...Portions of north central, northwest, south central 
  and southeast North Dakota. This includes the Tribal Lands of 
  the MHA Nation and the Turtle Mountain Chippewa Nation.

* WHEN...From Friday evening through Monday morning.

* IMPACTS...The life threatening wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

* ADDITIONAL DETAILS...The coldest wind chills are expected during
  the overnight and morning hours. Wind chills will improve during
  the afternoons, but will remain dangerous, around 25 below zero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$
199 
WWUS43 KBIS 042059
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
259 PM CST Thu Feb 4 2021

NDZ001>005-009>013-021>023-025-050500-
/O.CON.KBIS.WC.A.0001.210206T0000Z-210208T1800Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McLean-Sheridan-Wells-Foster-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, 
Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, 
Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Garrison, 
Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, 
Harvey, Fessenden, and Carrington
259 PM CST Thu Feb 4 2021

...WIND CHILL WATCH REMAINS IN EFFECT FRIDAY EVENING THROUGH 
MONDAY MORNING...

* WHAT...Life threatening wind chills possible. Wind chills as 
  low as 50 below zero.

* WHERE...North central North Dakota, and portions of northwest 
  and south central North Dakota. This includes the Tribal Lands 
  of the MHA Nation and the Turtle Mountain Chippewa Nation.

* WHEN...From Friday evening through Monday morning.

* IMPACTS...The life threatening wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

* ADDITIONAL DETAILS...Dangerous wind chills to 30 below are
  expected in the watch area late tonight into Friday morning. The
  life threatening wind chills will occur Friday night through 
  Monday morning, during the overnight and early morning hours. 
  Wind chills will improve each afternoon, but will remain 
  dangerous, around 25 below zero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
285 
WWUS43 KBIS 050149
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
749 PM CST Thu Feb 4 2021

NDZ017>020-034>037-046>048-050-051-051400-
/O.EXA.KBIS.WC.A.0001.210206T0000Z-210208T1800Z/
McKenzie-Dunn-Mercer-Oliver-Morton-Burleigh-Kidder-Stutsman-
Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Watford City, Killdeer, Halliday, Beulah,
Hazen, Center, Mandan, Bismarck, Steele, Tappen, Jamestown, 
Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, 
Wishek, Ashley, Oakes, and Ellendale
749 PM CST Thu Feb 4 2021 /649 PM MST Thu Feb 4 2021/

...WIND CHILL WATCH IN EFFECT FROM FRIDAY EVENING THROUGH MONDAY
MORNING...

* WHAT...Dangerously cold wind chills possible. Wind chills as 
  low as 45 below zero.

* WHERE...West central into south central North Dakota including
  the James River Valley. This includes the Tribal Lands of the 
  MHA Nation.

* WHEN...From Friday evening through Monday morning.

* IMPACTS...The life threatening wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

NDZ001>005-009>013-021>023-025-051400-
/O.CON.KBIS.WC.A.0001.210206T0000Z-210208T1800Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McLean-Sheridan-Wells-Foster-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, 
Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, 
Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Garrison, 
Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, 
Harvey, Fessenden, and Carrington
749 PM CST Thu Feb 4 2021

...WIND CHILL WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
MONDAY MORNING...

* WHAT...Dangerously cold wind chills possible. Wind chills as 
  low as 50 below zero.

* WHERE...Northwest and north cental North Dakota. This includes 
  the Tribal Lands of the MHA Nation and the Turtle Mountain 
  Chippewa Nation.

* WHEN...From Friday evening through Monday morning.

* IMPACTS...The life threatening wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

* ADDITIONAL DETAILS...Dangerous wind chills to 30 below are
  expected late tonight into Friday morning. The life threatening
  wind chills will occur Friday night through Monday morning, 
  during the overnight and early morning hours. Wind chills will 
  improve each afternoon, but will remain dangerous, around 25 
  below zero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
381 
WWUS43 KBIS 050914
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
314 AM CST Fri Feb 5 2021

NDZ001>005-009>013-023-025-051800-
/O.UPG.KBIS.WC.A.0001.210206T0000Z-210208T1800Z/
/O.NEW.KBIS.WC.W.0001.210206T0000Z-210209T1800Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-Wells-Foster-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, 
Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, 
Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Harvey, 
Fessenden, and Carrington
314 AM CST Fri Feb 5 2021

...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST TUESDAY...

* WHAT...Dangerously cold wind chills expected. Wind chills as 
  low as 50 below zero.

* WHERE...Portions of northern North Dakota, mainly along and
  north of US Highway 2 along with Wells and Foster County. This 
  includes the Tribal Lands of the MHA Nation and the Turtle 
  Mountain Chippewa Nation.

* WHEN...From 6 PM this evening to noon CST Tuesday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

* ADDITIONAL DETAILS...The coldest wind chills will come at night
  and in the morning hours Friday night through Tuesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

&&

$$

NDZ017>022-034>037-046>048-050-051-051800-
/O.UPG.KBIS.WC.A.0001.210206T0000Z-210208T1800Z/
/O.NEW.KBIS.WC.Y.0005.210206T0000Z-210209T1800Z/
McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Morton-Burleigh-
Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Watford City, Killdeer, Halliday, Beulah,
Hazen, Center, Garrison, Washburn, Underwood, Wilton, 
Turtle Lake, Mcclusky, Goodrich, Mandan, Bismarck, Steele, 
Tappen, Jamestown, Linton, Strasburg, Napoleon, Gackle, Lamoure, 
Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale
314 AM CST Fri Feb 5 2021 /214 AM MST Fri Feb 5 2021/

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ TUESDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  40 below zero.

* WHERE...Much of western, central, and southeastern North Dakota.
  This includes the Tribal Lands of the MHA Nation.

* WHEN...From 6 PM CST /5 PM MST/ this evening to noon CST /11 
  AM MST/ Tuesday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

* ADDITIONAL DETAILS...The coldest wind chills will come at night
  and in the morning hours Friday night through Tuesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

NDZ031>033-042-045-051800-
/O.NEW.KBIS.WC.Y.0005.210206T0000Z-210209T1800Z/
Golden Valley-Billings-Stark-Grant-Sioux-
Including the cities of Beach, Medora, Dickinson, Elgin, Carson, 
New Leipzig, Fort Yates, Selfridge, and Solen
314 AM CST Fri Feb 5 2021 /214 AM MST Fri Feb 5 2021/

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ TUESDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  40 below zero.

* WHERE...Golden Valley, Billings, Stark, Grant and Sioux 
  counties. This includes the Tribal Lands of the Standing Rock 
  Sioux Nation.

* WHEN...From 6 PM CST /5 PM MST/ this evening to noon CST /11 
  AM MST/ Tuesday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

* ADDITIONAL DETAILS...The coldest wind chills will come at night
  and in the morning hours Friday night through Tuesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

NDZ040-041-043-044-051800-
/O.NEW.KBIS.WC.Y.0005.210206T0600Z-210209T1800Z/
Slope-Hettinger-Bowman-Adams-
Including the cities of Marmarth, Mott, New England, Bowman, 
and Hettinger
214 AM MST Fri Feb 5 2021

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
MST TUESDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  40 below zero.

* WHERE...Slope, Hettinger, Bowman and Adams counties.

* WHEN...From 11 PM this evening to 11 AM MST Tuesday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

* ADDITIONAL DETAILS...The coldest wind chills will come at night
  and in the morning hours Friday night through Tuesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

What forecasters said that day

The local office's own words before this wind chill watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill watch went out at Feb 4, 12:17 AM CST, 3 hours 33 minutes earlier.

Area forecast discussion, Feb 4, 12:17 AM CST, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1217 AM CST Thu Feb 4 2021

.UPDATE...
Issued at 1216 AM CST Thu Feb 4 2021

The main adjustments for this update were to wind and sky cover
through the morning. Winds have been stronger than indicated by
guidance, and analysis of momentum transfer potential from model
soundings suggests this trend will continue. Cloud cover has also
been less than expected across much of western North Dakota, but may
start to fill back in later Thursday morning.

UPDATE Issued at 936 PM CST Wed Feb 3 2021

A relatively narrow area of snow continues to push east, with
snow ongoing approximately from Harvey and south through the James
River Valley. Only made small adjustments to pops, but timing has
been about what we expected.

Did update winds to increase them a bit in parts of the central and
James River Valley, where winds are gusting around 40 mph.

Skies have cleared much more than expected in the northwest, where
temperatures are already close to 0 degrees. Combined with winds
around 15 to 20 mph, wind chills have dropped into the 20 to 25
below range. Therefore, went ahead and issued a Wind Chill
Advisory for the northwest and parts of the north central into
tomorrow morning, for wind chills as cold as 30 degrees below
zero.

UPDATE Issued at 548 PM CST Wed Feb 3 2021

An area of snow behind a cold front continues to push east
through the forecast area, extending from Rolette County through
Sioux and Emmons Counties.

As the snow moves through, some areas are seeing significantly
reduced visibilities for only a short period of time, but
accumulations are very light. Brisk northwesterly winds from cold
air advection and pressure rises will continue through the
evening, with current gusts in the 30 to 35 mph range.
Temperatures in the northwest have already dropped into the single
digits, with overnight lows as cold as 5 degrees below zero
expected in this area.

No major changes to the forecast with this update, besides some
slight adjustments to pops and sky cover based on current trends.
We haven't seen any evidence of mixed precipitation yet, just
snow. Opted to keep in the mention of freezing drizzle in the
southern James River Valley, for now, but thinking the chance is
pretty low at this point.

&&

.SHORT TERM...(This evening through Thursday)
Issued at 150 PM CST Wed Feb 3 2021

Surface cold front is currently from Rugby through Bismarck, with
light snow trailing the cold front, extending from portions of
north central ND into southwest ND. Ahead of the cold front low
stratus remains. Fog has dissipated over the JRV, but some patchy
drizzle or freezing drizzle is still possible until the stratus
clears. With the cold front there will be a slight chance of some
mixed precip, but expecting mainly snow, and that is all that's
been reported so far today over the west and north central.

Tonight, snow will end over the central portion of the state this
evening, and possibly into the early overnight hours in the James
River Valley. Snow amounts still look meager with maybe an inch
over the northern James River Valley into the Turtle Mountains and
points north and east from there. Most will see a half inch or
less. Lows tonight are expected to be in the single digits below
zero north to single digits above zero south.

Arctic high pressure builds over the area Thursday. We likely
remain mostly cloudy to cloudy with blustery northwest winds 15 to
25 mph with gust to around 30 mph producing wind chills in the 10
to 20 below range north and east of Lake Sakakawea and the
Missouri River. We briefly flirt with the 25 below wind chill
advisory criteria in the northwest Thursday morning but the areal
extent is small enough at this time to hold off on an advisory. A
flurry or brief snow shower can not be ruled out here or there,
but overall expect dry conditions.

.LONG TERM...(Thursday night through Wednesday)
Issued at 150 PM CST Wed Feb 3 2021

Dangerously cold wind chills will be the main forecast issue in the
long term period.

In the early portion of the extend period we added some light
snow.

Thursday night as the first chunk of Arctic air slides off to the
east, we see a period of weak warm advection develop over western
ND. In addition, there is a persistent northwest upper flow over
the area with a couple of shortwaves sliding through western ND.
The deterministic medium range models all produce some light qpf
over the are, but are not in great agreement about exactly where.
Looking at the NAM/GFS bufkit soundings there is a period of near
saturation through the 2km aloft, with a moistening atmosphere
above this. Similar to last week, there is an area where the lower
atmosphere is cold enough that is situated within the DGZ. It's
drier aloft but it may be a situation where we see flurries, but
with a period of accumulating light snow. Our given blend did not
depict any pops, but after coordination with surrounding office we
added a chance of snow Thursday night. Would not be surprised to
see this linger into Friday as well, but will leave Friday as is
for now. Accumulations would be light.

After Friday, there may be a few periods of light snow in the
southwest, through the weekend, and with the Arctic air most
anyone could see some flurries or period of light snow. With the
baroclinic zone lingering over the far southwest, would not be
surprised to see maybe a few inches through the weekend into early
next week, but at this time there is certainly not enough
accumulation in any one specific timeframe to warrant an advisory.

The main forecast concern will be the dangerous wind chills Friday
night through the end of the extended period. Areas north and
east of Lake Sakakawea and the Missouri River can expect wind
chill headlines beginning Friday night and continuing on and off
(mainly on) through the long term period. This area will also see
the greatest potential for Wind Chill Warning criteria wind chill
below 40 below zero. Areas to the south and west of Lake Sakakawea
and the Missouri River will likely see their fair share of wind
chill headlines as well, but not to the extent of those to the
north and east.

Once the temperature drops below zero Friday night, areas along the
Canadian Border will probably not see temperatures above zero until
maybe Tuesday or Wednesday, when they struggle to climb above zero,
just before a possible re-enforcing shot of Arctic air mid to
late week. The southwest will likely see daytime highs barely
above zero through the weekend, and maybe into the lower teens by
Tue-Wed. Nighttime lows likely below zero across the forecast area
through the extended period.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1216 AM CST Thu Feb 4 2021

VFR conditions are expected at western terminals through the 06Z
TAF period, while MVFR ceilings are likely at KJMS until 00Z. KBIS
and KMOT are expected to be mostly VFR, with some possible MVFR
ceilings during the day Thursday. Breezy northwesterly winds will
continue through the TAF period.
&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory until 9 AM CST /8 AM MST/ this morning for
NDZ001>003-009>011-017.

&&

UPDATE...Hollan
SHORT TERM...TWH
LONG TERM...TWH
AVIATION...MJ
Hazardous weather outlook, Feb 4, 12:18 AM CST, 3 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1218 AM CST Thu Feb 4 2021

NDZ001>003-009>011-017-050630-
Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-
1218 AM CST Thu Feb 4 2021 /1118 PM MST Wed Feb 3 2021/

This Hazardous Weather Outlook is for portions of north central
North Dakota and northwest North Dakota.

.DAY ONE...Tonight

A Wind Chill Advisory is in effect until mid-morning Thursday.
See www.weather.gov/bis for additional information.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Dangerous wind chills are likely Friday night through Tuesday.
Frostbite and hypothermia will be likely if proper precautions are
not taken when outdoors.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ004-005-012-013-018>023-025-031>037-040>048-050-051-050630-
Bottineau-Rolette-McHenry-Pierce-Dunn-Mercer-Oliver-McLean-
Sheridan-Wells-Foster-Golden Valley-Billings-Stark-Morton-
Burleigh-Kidder-Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Emmons-Logan-La Moure-McIntosh-Dickey-
1218 AM CST Thu Feb 4 2021 /1118 PM MST Wed Feb 3 2021/

This Hazardous Weather Outlook is for portions of north central
North Dakota, south central North Dakota, southeast North Dakota,
and southwest North Dakota.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Dangerous wind chills are likely Friday night through Tuesday.
Frostbite and hypothermia will be likely if proper precautions are
not taken when outdoors.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Hollan

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 9:25 PM CSTWind Chill AdvisoryBISBurke, Divide, McKenzie, Mountrail, Renville, Williams11 hr

Nearby

Wind Chill Watches in North Dakota, 2021Every wind chill watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.